Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 87, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 4, 2008, 3:06 PM CDT for Choctaw County, Clarke County, Washington County, Alabama; Wayne County, Mississippi. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2008, 3:06 PM CDT (20:06 UTC)
- Expired
- Apr 4, 2008, 4:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Choctaw County, AL, Clarke County, AL, Washington County, AL, Wayne County, MS
The radar
The Mobile radar (KMOB), 140 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 9:48 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 311 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 042007
SVRMOB
ALC023-025-129-MSC153-042100-
/O.NEW.KMOB.SV.W.0087.080404T2006Z-080404T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
306 PM CDT FRI APR 4 2008
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAYNE COUNTY IN SOUTHEAST MISSISSIPPI...
CHOCTAW COUNTY IN SOUTHWEST ALABAMA...
NORTHWESTERN CLARKE COUNTY IN SOUTHWEST ALABAMA...
NORTHWESTERN WASHINGTON COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 400 PM CDT
* AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM NORTHERN CHOCTAW COUNTY
TO NORTHWESTERN WAYNE COUNTY...AND WAS MOVING SOUTHEAST AT 20 MPH
WHILE INDIVIDUAL CELLS WERE MOVING TO THE NORTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WOODS BLUFF AND BARRYTOWN BY 315 PM CDT...
MILLRY...HEALING SPRINGS...SILAS AND MORVIN BY 320 PM CDT...
YARBO...LOPER...CULLOMBURG AND HOLTAMVILLE BY 325 PM CDT...
LAT...LON 3216 8800 3203 8810 3201 8808 3201 8769
3190 8772 3169 8796 3145 8844 3144 8892
3181 8892 3188 8849 3231 8845 3233 8800
TIME...MOT...LOC 2006Z 270DEG 23KT 3236 8796 3204 8806
3187 8818 3180 8843
$$1 follow-up statement
000
WWUS54 KMOB 042052
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
351 PM CDT FRI APR 4 2008
ALC023-025-129-MSC153-042101-
/O.EXP.KMOB.SV.W.0087.000000T0000Z-080404T2100Z/
WASHINGTON AL-CLARKE AL-CHOCTAW AL-WAYNE MS-
351 PM CDT FRI APR 4 2008
...THE SEVERE THUNDERSTORM WARNING FOR WAYNE...CHOCTAW...NORTHWESTERN
CLARKE AND NORTHWESTERN WASHINGTON COUNTIES HAS BEEN CANCELLED.
ADDITIONAL STORMS WILL APPROACH AND MOVER OVER THESE AREAS LATER
THIS AFTERNOON AND MORE WARNINGS MAY BE REQUIRED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FRIDAY EVENING FOR
SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
LAT...LON 3216 8800 3203 8810 3201 8808 3201 8769
3190 8772 3169 8796 3145 8844 3144 8892
3181 8892 3188 8849 3231 8845 3233 8800
TIME...MOT...LOC 2051Z 270DEG 23KT 3235 8762 3203 8772
3186 8784 3180 8809
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 10:10 AM CDT, 4 hours 56 minutes earlier.
Area forecast discussion, Apr 4, 10:10 AM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 1010 AM CDT FRI APR 4 2008 .UPDATE...PACKAGE UPDATED TO REFLECT TOR WATCH IN EFFECT UNTIL 23Z/6PM CDT. ALSO CLEANED UP SOME WORDINESS IN THE ZONE PACKAGE. 16 && .SHORT TERM...(TODAY AND TONIGHT)CONDITIONS CONTINUE TO SET UP FOR A FAIRLY ACTIVE WEATHER DAY...MOSTLY THIS AFTERNOON AND EARLY TONIGHT. CURRENTLY...THE MOBILE CWFA IS UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT...WHICH APPEARS TO BE MOSTLY TO THE NORTH AND WEST BEGINNING THIS AFTERNOON SHIFTING SOUTHWARD TOWARD THE COAST THIS EVENING AND LATER TONIGHT. BOTH THE NAM AND GFS DEPICT THE BEST LIFT OR INSTABILITY OUT AHEAD OF THE FRONT THIS AFTERNOON AND EARLY TONIGHT...GENERALLY NORTH AND WEST OF A LINE STRETCHING FROM LUCEDALE MS TO BUTLER AL. WITH CAPES CLIMBING TO ABOVE 3000 J/KG COMBINED WITH A 40 TO 50 KNOT 850 JET AND 1-3KM HELICITY VALUES RANGING FROM 180 TO 200 M2/S2...GENERALLY IN THE AREAS MENTIONED ABOVE THIS AFTERNOON AND EARLY TONIGHT...THE THREAT OF ROTATING SUPERCELLS WILL EXIST FROM ABOUT 18Z TO 03Z TONIGHT. MORE STORMS CAN BE EXPECTED FURTHER EAST LATER TONIGHT THOUGH THE INSTABILITY AND VERTICAL SHEAR DECREASES SIGNIFICANTLY AFTER SUNSET. ENHANCED LIFT ALOFT WILL CONTINUE THROUGH THE NIGHT AFFECTING MOST OF THE CWFA AS THE RIGHT QUAD OF AN 80 KNOT JET PASSES OVER AL AND MS LATE TODAY AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS IN THREATENING WEATHER IS APPROACHING YOUR AREA. WILL STAY CLOSE TO THE CURRENT MAV GUIDANCE FOR TEMPS THROUGH TONIGHT. /32 .LONG TERM...(SATURDAY THROUGH THURSDAY)AS SATURDAY DAWNS THE COLD FRONT SHOULD BE NEAR INTERSTATE 65 WITH THE STRONGER STORMS WELL TO THE EAST AND NORTHEAST OF FORECAST AREA...ANY SEVERE WEATHER SHOULD HAVE OCCURRED THIS AFTERNOON AND EVENING. RAIN AND POSSIBLY ISOLATED THUNDERSTORMS SATURDAY MORNING AS THE UPPER DIVERGENCE ASSOCIATED WITH THE PASSING UPPER JET(H2) SHOULD DIMINISH AND END BY AFTERNOON AS SKIES BEGIN TO CLEAR FROM NORTHWEST TO SOUTHEAST. CENTER OF SURFACE HIGH WITH THIS SYSTEM IS WELL TO THE NORTHEAST BY SUNDAY WITH WEAK RIDGING BACK TO THE SOUTHWEST AND ACROSS THE FORECAST AREA. STILL SOME UNCERTAINTY AS TO ANY RAIN ON SUNDAY AS GFS CONTINUES TO SHOW MOISTURE RETURNING TO THE SOUTHERN SECTIONS AS FRONT DISSIPATES AND A DISTURBANCE IN THE UPPER FLOW MOVES OVER THE COASTAL AREA SUNDAY AFTERNOON...ALREADY HAD SOME RAIN OVER THE SOUTHERN SECTIONS FOR SUNDAY AND WILL LEAVE IN FORECAST FOR NOW. GFS ACTUALLY LOOKS LIKE ITS CRANKING OUT SOME CONVECTIVE BULLETS OVER THE NORTHERN GULF THE FIRST PART OF THE WEEK. KEPT PRECIPITATION IN THE FORECAST FROM TUESDAY AFTERNOON ON AS SOUTHEAST FLOW RETURNS...INCREASING THE PRECIPITABLE WATER VALUES UP TO AN INCH AND A HALF FOR THE REMAINDER OF THE WEEK. WITH ANOTHER COLD FRONT APPROACHING THE AREA LATE IN THE WEEK...SHOULD BE ENOUGH LIFT AND INSTABILITY TO GO WITH THE AMPLE MOISTURE TO HAVE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS MOST ANY TIME...WITH BETTER CHANCES IN THE AFTERNOONS. HIGH TEMPERATURES GENERALLY 75 TO 80 WITH POPS 20 TO 30 PERCENT. /11 && .MARINE...A MODERATE TO STRONG SOUTHERLY WIND FLOW WILL CONTINUE TODAY AND TONIGHT AHEAD OF COLD FRONT APPROACHING FROM THE WEST. SHOWERS AND THUNDERSTORMS ARE EXPECTED AHEAD OF THE FRONT MOSTLY TONIGHT AND EARLY SATURDAY. SOME STORMS COULD BE STRONG TO SEVERE OVER WESTERN PARTS OF THE MARINE LATE THIS AFTERNOON AND EARLY TONIGHT...SHIFTING SOUTH AND EAST LATER TONIGHT AND EARLY SATURDAY AS THE COLD FRONT APPROACHES FROM THE NORTHWEST. A LIGHT NORTHERLY WIND FLOW WILL DEVELOP IN THE WAKE OF THE FRONT LATE SATURDAY THROUGH EARLY SUNDAY BECOMING EAST TO SOUTHEAST IN THE AFTERNOON. EASTERLY WINDS AND SEAS WILL BUILD SLIGHTLY BY EARLY NEXT WEEK AS HIGH PRESSURE STRENGTHENS ALONG THE EASTERN SEABOARD. /32 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 80 64 74 57 / 40 80 60 10 PENSACOLA 77 66 73 60 / 30 70 70 10 DESTIN 73 70 74 61 / 20 70 80 10 EVERGREEN 80 63 74 52 / 50 80 70 05 WAYNESBORO 80 59 75 51 / 80 80 40 10 CAMDEN 81 59 74 53 / 70 90 60 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Apr 4, 5:55 AM CDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 555 AM CDT FRI APR 4 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-051200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 555 AM CDT FRI APR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND TONIGHT. THE BEST CHANCE FOR SEVERE WEATHER WILL BE OVER INLAND AREAS OF SOUTHEAST MISSISSIPPI AND EXTREME WESTERN SECTIONS OF SOUTHWEST ALABAMA THIS AFTERNOON...SHIFTING EASTWARD OVER MUCH OF SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE TONIGHT. THE BEST CHANCE FOR ROTATING SUPERCELLS WILL BE THIS AFTERNOON AND EARLY TONIGHT...MOSTLY DURING MAX HEATING. DAMAGING WINDS...LARGE HAIL AND TORNADOES WILL BE POSSIBLE WITH SOME OF THESE STRONGER STORMS. THERE IS AN INCREASED RISK FOR DANGEROUS RIP CURRENTS ALONG AREA BEACHES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS AN INCREASED RISK FOR DANGEROUS RIP CURRENTS ALONG AREA BEACHES MONDAY THROUGH THURSDAY AS EASTERLY WINDS GRADUALLY BUILD THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL LIKELY BE NEEDED TODAY AND TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 2:06 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 54 min |
| Apr 4, 2:19 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 41 min |
| Apr 4, 2:23 PM CDT | Tornado Warning | MOB | Clarke | 29 min |
| Apr 4, 2:37 PM CDT | Tornado Warning | MOB | Wilcox | 53 min |
| Apr 4, 3:00 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 32 min |
| Apr 4, 3:29 PM CDT | Tornado Warning | MOB | Wilcox | 15 min |
| Apr 4, 4:03 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 42 min |
| Apr 4, 5:10 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 50 min |
| Apr 4, 5:23 PM CDT | Tornado Warning | MOB | Washington | 52 min |
| Apr 4, 5:31 PM CDT | Tornado Warning | MOB | Wilcox | 29 min |
| Apr 4, 6:38 PM CDT | Tornado Warning | MOB | Washington | 32 min |
| Apr 4, 1:18 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 24 min |
| Apr 4, 2:29 PM CDT | Severe Thunderstorm Warning | MOB | Stone | 46 min |
| Apr 4, 3:41 PM CDT | Severe Thunderstorm Warning | MOB | Perry | 49 min |
| Apr 4, 4:06 PM CDT | Severe Thunderstorm Warning | MOB | Greene, Perry, Wayne | 39 min |
| Apr 4, 5:49 PM CDT | Severe Thunderstorm Warning | MOB | Greene, Perry, Wayne | 41 min |
| Apr 4, 5:59 PM CDT | Tornado Warning | MOB | Greene, Perry, Wayne | 46 min |
| Apr 4, 6:22 PM CDT | Severe Thunderstorm Warning | MOB | Stone | 38 min |
| Apr 4, 6:54 PM CDT | Severe Thunderstorm Warning | MOB | Stone | 51 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.